Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2011, 5:48 PM CDT for Logan County, Wichita County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 15, 2011, 6:23 PM CDT
- In force
- 35 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Logan County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:50 PM CDT | HAIL 1.25 | 21 N Marienthal, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KGLD 152248
SVRGLD
KSC109-203-152345-
/O.NEW.KGLD.SV.W.0085.110615T2248Z-110615T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
NORTHEASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES SOUTHWEST OF RUSSELL SPRINGS...AND WAS MOVING EAST
AT 25 MPH. THIS WARNING REPLACES THE PREVIOUS WARNING FOR LOGAN
COUNTY.
* LOCATIONS IMPACTED INCLUDE...
MARIENTHAL.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3864 10150 3893 10136 3885 10082 3871 10084
3869 10112 3843 10112
TIME...MOT...LOC 2248Z 289DEG 22KT 3875 10126
WIND...HAIL 60MPH 1.50IN
$$
JRM4 follow-up statements
689
WWUS53 KGLD 152258
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED JUN 15 2011
KSC109-203-152345-
/O.CON.KGLD.SV.W.0085.000000T0000Z-110615T2345Z/
LOGAN KS-WICHITA KS-
558 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WICHITA AND SOUTHERN LOGAN COUNTIES UNTIL 645 PM CDT...
AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 13 MILES NORTH OF MARIENTHAL...AND WAS MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MARIENTHAL.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3864 10150 3893 10136 3885 10082 3871 10084
3869 10112 3843 10112
TIME...MOT...LOC 2258Z 283DEG 32KT 3867 10120
WIND...HAIL 70MPH 2.00IN
$$
JRM291
WWUS53 KGLD 152305
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MDT WED JUN 15 2011
KSC109-203-152345-
/O.CON.KGLD.SV.W.0085.000000T0000Z-110615T2345Z/
LOGAN KS-WICHITA KS-
605 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WICHITA AND SOUTHEASTERN LOGAN COUNTIES UNTIL 645 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 12 MILES WEST OF SCOTT STATE LAKE...AND WAS MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN LOGAN COUNTY.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3856 10131 3881 10128 3882 10082 3871 10084
3869 10112 3843 10112
TIME...MOT...LOC 2305Z 283DEG 32KT 3865 10112
WIND...HAIL 70MPH 2.00IN
$$
JRM933
WWUS53 KGLD 152308
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM CDT WED JUN 15 2011
KSC109-203-152345-
/O.CON.KGLD.SV.W.0085.000000T0000Z-110615T2345Z/
LOGAN KS-WICHITA KS-
608 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WICHITA AND SOUTHEASTERN LOGAN COUNTIES UNTIL 645 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF SCOTT STATE LAKE...AND WAS MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3856 10131 3881 10128 3882 10082 3871 10084
3869 10112 3843 10112
TIME...MOT...LOC 2308Z 283DEG 32KT 3865 10109
WIND...HAIL 70MPH 1.25IN
$$
JRM455
WWUS53 KGLD 152323
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT WED JUN 15 2011
KSC109-203-152330-
/O.CAN.KGLD.SV.W.0085.000000T0000Z-110615T2345Z/
LOGAN KS-WICHITA KS-
623 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WICHITA AND
SOUTHEASTERN LOGAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3856 10131 3881 10128 3882 10082 3871 10084
3869 10112 3843 10112
TIME...MOT...LOC 2320Z 283DEG 32KT 3862 10096
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:33 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 15, 3:33 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
233 PM MDT WED JUN 15 2011
.DISCUSSION...
232 PM MDT WED JUN 15 2011
EARLY AFTERNOON WV IMAGERY AND H5 ANALYSIS SHOW NW ZONAL FLOW
ACROSS THE HIGH PLAINS ON THE EAST FLANK OF SHORTWAVE RIDGE.
UPSTREAM FROM RIDGE IS CLOSED LOW WITH CENTER LOCATED OVER
SOUTHERN ALBERTA CANADA. STEEP LOW LEVEL LAPSE RATES THIS
AFTERNOON AROUND 8-9.5 C/KM ALONG WITH SB CAPE IN EXCESS OF 1500
J/KG ALONG CO/KS BORDER WILL HELP LEAD TO ISOLATED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. HIGHER CINH FURTHER EAST
IN THE CWA MAY INITIALLY LIMIT CONVECTION OVER NW KANSAS THIS
AFTERNOON...HOWEVER AS THE EVENING PROGRESSES CINH SHOULD WEAKEN
ENOUGH THAT A FEW THUNDERSTORMS CANT BE RULED OUT OVER MUCH OF THE
CWA ALONG AND NORTH OF I-70 THROUGH 06Z.
MU CAPE AXIS AROUND 2000 J/KG BUILDS OVER SOUTHCENTRAL
NEBRASKA/NORTHERN KANSAS AFTER 06Z TONIGHT. THETA-E ADVECTION
ALONG NOSE OF 50-55KT H85 JET WILL COINCIDE WITH CAPE
AXIS...ACTING AS FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT...OR
ENHANCEMENT OF ANY ONGOING THUNDERSTORM ACTIVITY. DUE TO
DIFFERENCES IN GUIDANCE ON POSITION OF THIS JET...I HAVE KEPT THE
CURRENT COVERAGE OF SLIGHT CHANCE POPS FURTHER WEST 06-12Z...WITH
CHANCE POPS IN THE NORTHEAST.
SHORTWAVE RIDGING EXPECTED TO STRENGTHEN OVER NORTHERN PLAINS
WED...WITH DRY LINE ACROSS CWA BY 18Z. DOWNSLOPE SOUTHWEST OF THIS
WILL LEAD TO VERY HOT AND DRY CONDITIONS...WITH AREAS NORTH OF
THIS HAVING THE POTENTIAL FOR AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT WHERE TD BETWEEN 50-60F ARE EXPECTED. RH VALUES BELOW
RED FLAG CRITERIA ASSOCIATED WITH DRY AIRMASS SOUTHWEST OF DRY
LINE ARE EXPECTED TO DEVELOP BY MIDDAY THU. THERE ARE SOME
QUESTIONS IN REGARDS WINDS REACHING RED FLAG CRITERIA THU OVER
THESE AREAS...HOWEVER WINDS WILL BE CLOSE ENOUGH THAT I FELT
CONFIDENT ENOUGH IN ISSUANCE OF FIRE WEATHER WATCH FOR THE 17-03Z
TIME PERIOD.
SW FLOW ALOFT PREVAILS STARTING FRI THROUGH SUN MORNING...WITH
STATIONARY FRONT WITHIN VICINITY OF CWA OR OVER CWA ACTING AS FOCUS
FOR POTENTIAL THUNDERSTORM DEVELOPMENT. GUIDANCE IS ALL OVER THE
PLACE ON THE TIMING AND POSITION OF SMALL SCALE DISTURBANCES WITHIN
FLOW ALOFT...SO I CONTINUED WITH PREVIOUS FORECAST TRENDS OF
PAINTING BROAD SLIGHT CHANCE/CHANCE POPS OVER THE CWA DURING THESE
PERIODS. THE SPREAD IN DETERMINISTIC GUIDANCE INCREASES MON IN
REGARDS TO POSITION OF CLOSED LOW OVER NORTHERN PLAINS MON AND
DEVELOPMENT OF RIDGE OVER CENTRAL ROCKIES BY MID NEXT WEEK. THIS
HAS LED TO BELOW NORMAL CONFIDENCE IN LATER PERIODS OF FORECAST.
FOR NOW...I KEPT FORECAST IN LINE WITH HPC GUIDANCE THROUGH LATER
PERIODS RESULTING IN SLIGHT CHANCE POPS CONTINUING THROUGH TUE
AFTERNOON OVER PARTS OF CWA...AND DRY CONDITIONS AFTERWORDS.
DR
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK.
SOUTH/SOUTHWEST WINDS WILL INCREASE AT BOTH TERMINALS THROUGH THE
REST OF THE DAY...STRONGEST AT KGLD WITH GUSTS TO 25KTS OR SO
EXPECTED. TCU/CB EXPECTED TO DEVELOP AROUND BOTH TERMINALS AROUND
THE 23Z-04Z TIMEFRAME AS A DISTURBANCE MOVES THROUGH. BETTER CHANCE
OF -TSRA WOULD BE AT KMCK BUT FOR NOW CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN TERMINAL SO WILL STICK WITH CB MENTION. JUST SOME HIGH
CLOUDS EXPECTED AFTER 04Z THROUGH THE REMAINDER OF THE TAF PERIOD.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR KSZ013-027-028-041-042.
NE...NONE.
CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ253-254.
&&Hazardous weather outlook, Jun 15, 4:24 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 324 PM MDT WED JUN 15 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 324 PM MDT WED JUN 15 2011 /424 PM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER SOUTHWEST PARTS OF THE TRI-STATE AREA THURSDAY AFTERNOON AND FRIDAY...WHERE A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT. A CHANCE OF THUNDERSTORMS WILL PERSIST EACH DAY FROM THURSDAY THROUGH SATURDAY NIGHT. SOME STORMS MAY BECOME SEVERE THURSDAY NIGHT ALONG AND NORTH OF INTERSTATE 70 WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jun 15, 4:17 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 317 PM MDT WED JUN 15 2011 KSZ013-027-152130- SHERMAN-WALLACE- 317 PM MDT WED JUN 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHWEST OF SHARON SPRINGS...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3898 10193 3915 10203 3934 10184 3914 10145 TIME...MOT...LOC 2117Z 244DEG 24KT 3911 10186 JRM
Special weather statement, Jun 15, 4:22 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 322 PM MDT WED JUN 15 2011 KSZ027-152130- WALLACE- 322 PM MDT WED JUN 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WESKAN...MOVING EAST AT 30 MPH. SMALL HAIL AND STRONG WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3895 10167 3873 10154 3870 10198 3886 10204 TIME...MOT...LOC 2122Z 252DEG 27KT 3880 10184 JRM
Special weather statement, Jun 15, 4:48 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 348 PM MDT WED JUN 15 2011 KSZ041-152200- GREELEY- 348 PM MDT WED JUN 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF SHERIDAN LAKE...OR 14 MILES WEST OF HORACE...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3836 10205 3855 10205 3856 10163 3833 10164 TIME...MOT...LOC 2149Z 272DEG 23KT 3846 10202 JRM
Special weather statement, Jun 15, 5:02 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT WED JUN 15 2011
KSZ041-152230-
GREELEY-
402 PM MDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF HORACE...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3852 10205 3859 10157 3853 10156 3836 10157
3835 10202
TIME...MOT...LOC 2202Z 264DEG 21KT 3844 10192
JRMSpecial weather statement, Jun 15, 5:12 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
412 PM MDT WED JUN 15 2011
KSZ027-028-152245-
LOGAN-WALLACE-
512 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE
COUNTY IN WEST CENTRAL KANSAS...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WALLACE...MOVING EAST AT 40 MPH.
WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE EXPECTED WITH
THIS STORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3891 10177 3897 10099 3874 10095 3870 10159
3870 10170
TIME...MOT...LOC 2211Z 262DEG 36KT 3880 10151
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:14 PM CDT | Fire Weather Watch | GLD | Greeley, Logan, Sherman, Wallace, Wichita | 19 hr |
| Jun 15, 4:17 PM CDT | Special Weather Statement | GLD | Sherman | 13 min |
| Jun 15, 4:22 PM CDT | Special Weather Statement | GLD | Wallace | 8 min |
| Jun 15, 4:29 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 46 min |
| Jun 15, 4:38 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 52 min |
| Jun 15, 4:48 PM CDT | Special Weather Statement | GLD | Greeley | 12 min |
| Jun 15, 5:02 PM CDT | Special Weather Statement | GLD | Greeley | 28 min |
| Jun 15, 5:12 PM CDT | Special Weather Statement | GLD | Logan | 33 min |
| Jun 15, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 33 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 46 min |
| Jun 15, 5:51 PM CDT | Special Weather Statement | GLD | Sheridan, Thomas | 24 min |
| Jun 15, 6:09 PM CDT | Special Weather Statement | GLD | Sheridan | 36 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan, Thomas | 44 min |
| Jun 15, 6:24 PM CDT | Special Weather Statement | GLD | Wichita | 36 min |
| Jun 15, 6:48 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 46 min |
| Jun 15, 6:51 PM CDT | Special Weather Statement | GLD | Wichita | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.